Format

Send to

Choose Destination
See comment in PubMed Commons below
J Drugs Dermatol. 2012 Sep;11(9):1117-8.

Antiphospholipid antibody syndrome secondary to trimethoprim/sulfamethoxazole.

Author information

  • 1Department of Dermatology, St. Luke's-Roosevelt Hospital and Beth Israel Medical Centers, New York, NY 10025, USA. JonathanlSilverberg@gmail.com

Abstract

Antiphospholipid antibody syndrome (APS) results from autoantibodies to cell surface phospholipids or phospholipid-binding proteins resulting in clotting anomalies and can have devastating sequelae, including stroke, deep venous thrombosis, pulmonary embolism, and recurrent spontaneous abortions. However, cutaneous manifestations are the first sign of APS in up to 41% of patients. We present a case report of APS that developed several days after taking trimethoprim/sulfamethoxazole. The clinical and pathological features of this unique presentation, differential diagnoses, and treatments are discussed.

PMID:
23135659
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for SanovaWorks
    Loading ...
    Write to the Help Desk